Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 40, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 28, 2013, 3:35 AM EST. It took effect at Dec 28, 2013, 10:19 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 3:35 AM EST (08:35 UTC)
- In effect from
- Dec 28, 2013, 10:19 AM EST
- Expired
- Dec 29, 2013, 4:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
979 WHUS72 KMLB 280835 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 335 AM EST SAT DEC 28 2013 ...INCREASING SOUTHEAST WINDS AND BUILDING SEAS FOR THE ATLANTIC TONIGHT INTO SUNDAY... AMZ570-572-575-292200- /O.NEW.KMLB.SC.Y.0040.131229T0000Z-131229T2200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 335 AM EST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST SUNDAY. * WINDS AND SEAS...SOUTHEASTERLY WINDS OF AROUND 20 KNOTS WILL CAUSE SEAS TO BUILD TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
3 follow-up statements
101 WHUS72 KMLB 281519 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1019 AM EST SAT DEC 28 2013 ...INCREASING SOUTHEAST WINDS AND BUILDING SEAS FOR THE ATLANTIC TONIGHT INTO SUNDAY... AMZ555-290900- /O.EXB.KMLB.SC.Y.0040.131228T1519Z-131229T2200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 1019 AM EST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SUNDAY. * WINDS AND SEAS...SOUTHEASTERLY WINDS OF AROUND 20 KNOTS WILL CAUSE SEAS TO BUILD TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-290900- /O.EXT.KMLB.SC.Y.0040.131228T1519Z-131229T2200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1019 AM EST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SUNDAY... * WINDS AND SEAS...SOUTHEASTERLY WINDS OF AROUND 20 KNOTS WILL CAUSE SEAS TO BUILD TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
069 WHUS72 KMLB 290255 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 955 PM EST SAT DEC 28 2013 ...INCREASING SOUTHEAST WINDS AND BUILDING SEAS FOR THE ATLANTIC TONIGHT INTO SUNDAY... AMZ555-570-572-575-291100- /O.EXT.KMLB.SC.Y.0040.000000T0000Z-131229T2100Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 955 PM EST SAT DEC 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY... * WINDS AND SEAS...SOUTHEASTERLY WINDS OF AROUND 20 KNOTS WILL CAUSE SEAS TO BUILD TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
721 WHUS72 KMLB 290902 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 AM EST SUN DEC 29 2013 AMZ555-291015- /O.CAN.KMLB.SC.Y.0040.000000T0000Z-131229T2100Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 402 AM EST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION FOR WINDS OF 15 TO 20 KNOTS AND SEAS UP TO 6 FEET. $$ AMZ570-572-575-292100- /O.CON.KMLB.SC.Y.0040.000000T0000Z-131229T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 402 AM EST SUN DEC 29 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTH WINDS AROUND 20 KNOTS WITH SEAS 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 9:15 PM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Dec 27, 9:15 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 915 PM EST FRI DEC 27 2013 .DISCUSSION... EVNG SOUNDINGS SHOW A NEARLY SATURATED H100-H85 LYR ACRS THE PENINSULA WITH PWAT VALUES INCREASING FROM 1.4" OVER THE PANHANDLE 1.8" OVER THE S PENINSULA. KJAX/KTAE RAOBS SHOW A SHARP ADVECTION INVERSION JUST OFF THE DECK ASSOCD WITH A LARGE HI PRES RIDGE CENTERED OVER THE MID SOUTH. RADAR HAS BEEN PICKING UP AREAS OF LIGHT RAIN OVER THE ATLC N OF CAPE CANAVERAL FOR THE PAST FEW HRS...BUT LITTLE OF IT HAS MADE IT ONSHORE AS MEASURABLE RAIN AS LATEST WX ANALYSIS SHOWS NO SIG LIFTING MECHANISMS IN PLACE... ISENTROPIC OR OTHERWISE. WEAK COASTAL TROF JUST OFFSHORE WILL KEEP A N/NE FLOW IN PLACE FOR MOST OF THE NIGHT...THOUGH WINDS WILL GRADUALLY SHIFT TO THE E/NE BY DAWN AS THE RIDGE AXIS BEGINS TO DRIFT OFFSHORE. THE ONSHORE FLOW... COUPLED WITH SIGNIFICANT CLOUD COVER THRU THE COLUMN WILL HELP KEEP MIN TEMPS ARND 15F DEG ABV AVG...L/M60S INTERIOR AND M/U60S ALONG THE COAST. GIVEN THE LATEST ANALYSIS AND RADAR TREND...WILL LOWER POPS OVER THE INTERIOR BY 10PCT...COASTAL POPS LOOK GOOD. && .AVIATION... THRU 28/15Z...N OF KTIX-KGIF PREVAILING CIGS BLO FL020 TEMPO MVFR VSBYS/IFR CIGS IN -RA...S OF KTIX-KGIF PREVAILING CIGS ABV FL040 TEMPO MVFR CIGS. AFT 28/15Z...PREVAILING VFR TEMPO MVFR SHRAS ALL SITES. && .MARINE... LCL DATA BUOYS/C-MAN STATIONS MEASURING A MODERATE TO FRESH NERLY BREEZE WITH SEAS RUNNING 3-4FT NEARSHORE AND 4-6FT OFFSHORE IN 2-4FT LONG PD SWELL. RIDGE AXIS OVER THE MID SOUTH/MID ATLC WILL DRIFT EWD AND FORCE SFC/BNDRY LYR WINDS TO GRADUALLY VEER TO THE E OVERNIGHT. AFTN FCST PACKAGE IS IN GOOD SHAPE...NO SIG CHANGES NECESSARY WITH THE EVNG UPDATE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM/IMPACT WX...SHARP
Hazardous weather outlook, Dec 27, 5:02 AM EST, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 502 AM EST FRI DEC 27 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 502 AM EST FRI DEC 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A HIGH THREAT FOR VERY STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE CHILLY AND ROUGH SURF. .WIND AND SEA IMPACT... A LONG PERIOD EASTERLY SWELL WILL MAINTAIN SEAS BETWEEN 5 AND 7 FEET OFFSHORE AND BETWEEN 4 AND 6 FEET NEAR SHORE. A SMALL CRAFT ADVISORY FOR SEAS IS IN EFFECT FOR THE OFFSHORE ATLANTIC COASTAL WATERS BETWEEN FLAGLER BEACH AND JUPITER INLET. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MODERATE RISK OF RIP CURRENTS WILL EXIST INTO EARLY NEXT WEEK. OCCASIONAL POOR TO HAZARDOUS MARINE CONDITIONS WILL CONTINUE FOR SMALL CRAFT OVER THE EAST CENTRAL FLORIDA COASTAL WATERS INTO LATE WEEK. AN AREA OF LOW PRESSURE WILL MOVE FROM THE NORTH GULF AND ACROSS NORTH FLORIDA SATURDAY NIGHT AND EARLY SUNDAY MORNING. THIS LOW WILL THEN DRAG A COLD FRONT ACROSS EAST CENTRAL FLORIDA BY LATE IN THE DAY ON SUNDAY. SCATTERED THUNDERSTORMS WILL PRECEDE FRONTAL PASSAGE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.